MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-685
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that after implantation of a ct lucia 602 the lens tilted.The doctor removed the lens and replaced it with a backup ct lucia 602 lens during the same surgery.It was noted that the second lens also started to tilt.A special suturing was performed in the attempt to minimize the tilt and was left in the patient's eye.During post op it was noted the iol had tilted and had to be explanted.Another lens was implanted.No adverse patient effects reported.No additional information provided.It was stated by the customer that they are using scleral tunnel fixation to implant lenses.This technique induces a large amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag; therefore, the technique used to implant the lenses are considered off label use.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lenses that would have contributed to the nature of this complaint.Additionally, lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections and met all of the criteria for release.Additionally, there was no damage noted to the lens during preparation for use which suggest a product deficiency did not contribute to the reported issue.Iol tilting is known to be caused by numerous factors including, but not limited to: lens placement technique; poor handling during folding and inserting.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Event or Problem Description
It was reported that after implantation of a ct lucia 602 the lens tilted.The doctor removed the lens and replaced it with a backup ct lucia 602 lens during the same surgery.It was noted that the second lens also started to tilt.A special suturing was performed in the attempt to minimize the tilt and was left in the patient's eye.During post op it was noted the iol had tilted and had to be explanted.Another lens was implanted.No adverse patient effects reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
aileen sanchez
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key12806820
Report Number3010126268-2021-00005
Device Sequence Number4757502
Product Code HQL
UDI-Device Identifier00843045101062
UDI-Public(01)00843045101062(17)251231
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number003500-0050-685
Device Catalogue Number003500-0050-685
Device Lot Number3S210017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown